Format

Send to

Choose Destination
See comment in PubMed Commons below
Nutr Clin Pract. 2013 Apr;28(2):218-22. doi: 10.1177/0884533612464783. Epub 2012 Dec 11.

A case of pellagra associated with megaduodenum in a young woman.

Author information

1
Department of Dermatology, La Rabta Hospital, Tunis, Tunisia. inesrania@yahoo.fr

Abstract

Pellagra is a rare condition that has been known for many years to be related to niacin deficiency. Clinically known as the 4 "D" symptoms for dermatitis, diarrhea, dementia, and even death, skin changes remain one of the most important features of this pathology, leading frequently to the diagnosis. Pellagra is mostly seen in poor populations with a deficient diet; still, it is sporadically observed in developed countries, usually in association with digestive disorders. We report a new case of pellagra in a 29-year-old woman in whom the diagnosis of megaduodenum was made. Megaduodenum is a rare condition that can be idiopathic or secondary to visceral myopathy or neuropathy. Parenteral supplementation with niacin has resulted in a quick response of dermatological and psychiatric symptoms. To our knowledge, no case of pellagra due to megaduodenum has been reported in literature.

PMID:
23232750
DOI:
10.1177/0884533612464783
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Atypon
    Loading ...
    Support Center